Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

knee replacement and rash
An_255359 posted:
I had my bilateral tkr in Aug. of 2000. I have not had much problem and i'm doing great. Since about 2001 I have had a rash on my bottom, and thighs. Now i have it on my arms hands, and ankles. I have been to the dermatologist for years with Grover's Disease. With no relief. In the past year I have even been to the Mayo Clinic with this rash. I'm wondering if it could be from the knee replacement. I haven't been tested, but since I have read all of these articles that is going to be my next question for the doctor. I can't believe that he hasn't thought of that before. Has anyone else had a perfect knee replacement and had a rash every where else from the replacement mechanism?

Take the Poll

What color is my jeep
  • navy blue
  • blue
View Poll Results
friendlyguy55 responded:
Hi It sounds like your body is starting to reject the hardware in your knee. This happen to me about one week after my
surgery, but it was very minor. About one year later it got
severe, with rashes over parts of my body and severe
itchiness all over my body. I went to an allergy doctor where I
founded out that I was allergic to a mental in my hardware call
Manganese. They waited for about 2 years after my first total
knee replacement to give me a new knee hardware. My
rashes are gone, but I still have the itchiness all over my body
with my knee always being swollen and my knee being numb
and always real tight. Like I say your body is now rejecting
your hardware. After your surgery it could take up to 2 years
for your body to start to reject your hardware.
good luck.....
friendlyguy55 replied to friendlyguy55's response:
Hi it is me again I should say it could take years until your
body starts to reject your hardware.You must of had minor things going on in your body that you didn't notice and now it is starting to get full blown where your body is now
starting to reject your hardware after all these years. Good
luck and go and see Allergy doctor.

Helpful Tips

You must do the exercises when having TKR. It alleviates stiffness and that hardening feeling. Also, see if you PT will do massage of knee, ... More
Was this Helpful?
0 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Joint Replacement Center